View Full Version : Newbie with question about elmiron
09-17-2009, 04:47 AM
Just wondering if anyone here has taken elmiron and had to stop it. I stopped taking it about 3 weeks ago because of numerous side effects and I'm still losing tons of hair. I have almost no eyelashes left at this point. How long does it take for this annoying side effect to stop? :confused:
09-18-2009, 03:45 PM
I am thinking about starting Elmiron and seeing whether or
not I can tolerate it.
So, I can't speak from experience myself, but i have seen lot's of posts on here about people stopping for various reasons...headaches, stomach problems and hair loss. I do hear the hair loss is only in a very small percentage. Are you seeing thinning or actual clumps?
09-21-2009, 06:20 AM
Hi Holly, the hair loss is not in clumps, not thinning, but overall. When I brush my hair the brush gets filled with hair!! And I lose a few eyelashes daily. While the other side effects were more serious, this is the one that irritates me the most lol!! How are you doing with the elavil?
09-21-2009, 03:58 PM
I took Elmiron for 3 mons. it gave me stomach issues the whole time, with my Dr. permission I stopped taking it and it took my stomach about 3 weeks to feel somewhat back to normal. But I have read some people it has taken longer. Everyone is so different when it comes to these things. Are you overly stressed because my daughter losses her eyebrows when she is stressed and this last time when they grew back in they grew back in with a patch of the hair being white. I think it looks kinda neat. Anyways she is a stressed person and the bathtub is always full of her hair. I was just thinking that maybe some of the hair loss could be due to stress, we all know how stressful having IC can be.
This is just a though, I of course do not know you or your stituation so nothing personal ment by this just thought you might not have thought about stress addiing to you hair loss.
Good news when my daughter calms down and destresses her hair does grow back.
Good luck MG
09-21-2009, 05:51 PM
I do ok with the elavil, it doesn't bother me, but does make me sleepy in the morning. Coffee would make it better of course! I do ok with most medications so I'm hoping elmiron will be alright for me.
I wish you all the luck and that you are feeling good soon! It's great to come here to get info and support!
09-22-2009, 01:54 AM
I have had no issues with the Elmiron at all and have been on it for about 2 months. However, I quit taking the Elavil (25mg at night before bed) because I stayed extremely groggy the next morning. It worried me driving because I would feel so sleepy and that was 9-10 hours after taking it. I have been able to fall asleep without it now that the Elmiron and Vesicare are working.
09-22-2009, 03:38 AM
champagne I a glad to hear you don't need the Elavil any more , but a couple of things to keep in mind if you go on it again is you can take it in 10mg strenght too, and some people take it earlier in the evening so it wears off better in the morning. A few weeks ago for a different problem my Dr. put me on 50mg a night of it and the brain fog was bad, I took it for a couple of weeks as he thought I was having a bad alergic reaction in my ab, and he thought it would help calm it down, I think it did help but as soon as I was feeling bettter he said i could drop my dose back down to 10 a night, and the brain fog went away.
Good luck MG
09-22-2009, 06:01 AM
I had that type of hair loss because of Elmiron... overall thinning. I noticed it first in that I had to pencil in my eyebrows because they were thinning too.
I have not noticed my hair thickening yet, and I've been off Elmiron for 3 months. But I haven't noticed any additional thinning.
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.